Alert archive / Texas / Wind Advisories in 2020

Wind Advisory 8, NWS Norman, OK

May 8, 20208 counties in Texas; 5 counties in Oklahoma

NWS Norman, OK issued this wind advisory at May 8, 2020, 3:27 AM CDT for 8 counties in Texas; 5 counties in Oklahoma. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 8, 2020, 3:27 AM CDT (08:27 UTC)
Expired
May 8, 2020, 12:00 PM CDT
In force
9 hr
Issued by
NWS Norman, OK

Counties Cotton County, OK, Harmon County, OK, Jackson County, OK, Jefferson County, OK, Tillman County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 32 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2020-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2020-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1914 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
596 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

331 
WWUS74 KOUN 080827
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
327 AM CDT Fri May 8 2020

OKZ033-036-037-044-045-TXZ083>090-081630-
/O.NEW.KOUN.WI.Y.0008.200508T0827Z-200508T1700Z/
Harmon-Jackson-Tillman-Cotton-Jefferson-Hardeman-Foard-Wilbarger-
Wichita-Knox-Baylor-Archer-Clay-
Including the cities of Hollis, Altus, Frederick, Walters, 
Temple, Waurika, Ringling, Ryan, Quanah, Crowell, Vernon, 
Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, 
Archer City, Holliday, Lakeside City, Scotland, and Henrietta
327 AM CDT Fri May 8 2020

...WIND ADVISORY IN EFFECT UNTIL NOON CDT TODAY...

* WHAT...North winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of southwest Oklahoma and northern Texas.

* WHEN...Until noon CDT today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at May 8, 12:40 AM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, May 8, 12:40 AM CDT, 2 hours 47 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
1240 AM CDT Fri May 8 2020

...New AVIATION...

.SHORT TERM...
(This afternoon through Friday)
Issued at 1055 AM CDT Thu May 7 2020

Mid level moisture advection has resulted in elevated showers with a
few embedded thunderstorms widely scattered over much of the area.
This activity is slowly making its way eastward and should be out of
most of the forecast area by mid to late afternoon. Amounts are
generally expected to be light.

Later this evening, an upper level low will approach kicking off
two rounds of severe storms. The first wave is expected to
initiate around 5pm along the dryline in the southern Texas
panhandle and move eastward through southwest Oklahoma and western
north Texas. Most of these storms are expected to be fairly
isolated, but with the potential to produce very large hail.

The second round will start later (8-10pm) in northwest Oklahoma
along a cold front. These storms will be more numerous and
eventually consolidate into a line as they surge southeastward
overnight. Large hail and damaging winds will be the main hazards,
with an increasing flash flood risk as storms move further southeast.

Friday will be cool in the wake of the cold front with high
temperatures in the 60s. Expect north winds behind the front to
remain fairly gusty tonight and through most of tomorrow.

Day

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 156 PM CDT Thu May 7 2020

Quickly diminishing winds, combined with a much drier airmass and
clear skies, will allow for temperatures to drop off quickly
Friday evening. Lows Saturday morning will approach records at
some locations, with OKC and Wichita Falls appearing to have the
best shot out of our three climate sites as of now. Temperatures
will try to moderate some this weekend but continued troughing to
our north and east will send a cold front with a reinforcing shot
of cooler air towards our area by Sunday morning. Rain chances
will arrive on Monday as a shortwave interacts with the front that
will have stalled somewhere over our area. Went ahead and
undercut the blended guidance for highs again on Monday across
northern Oklahoma as it appears to be behind the trends on the raw
model guidance, which have consistently shown highs only in the
40s and 50s across much of northern Oklahoma. Did not go as cold
as raw deterministic guidance but future changes are possible as
confidence increases on the location of the front and
precipitation timing.

Rain and cooler temperatures will likely persist for much of the
area on Tuesday to the north of the stationary front. By Wednesday
the front will likely lift north of the area as upper ridging builds
in and troughing begins to develop to our west. This will likely
continue the chance for thunderstorms into the middle and end of
next week.

Ware

&&

.AVIATION...
(06Z TAFS)
Issued at 1201 AM CDT Fri May 8 2020

TSRA will mainly affect KOKC and KOUN first hour or two of
forecast with IFR conditions. VFR to MVFR cigs will spread south
behind cold front through the morning hours along with strong
northerly winds. Cigs should lift, scatter to VFR by 18Z with
northerly winds subsiding by 00Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  42  68  49  67 /   0   0   0   0
Hobart OK         41  71  49  71 /   0   0  10  10
Wichita Falls TX  43  73  50  76 /   0   0   0   0
Gage OK           40  73  46  66 /   0   0  10   0
Ponca City OK     40  68  46  66 /   0   0  10   0
Durant OK         44  68  47  73 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...14
LONG TERM....08
AVIATION...11
Hazardous weather outlook, May 8, 2:08 AM CDT, 1 hour 19 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
208 AM CDT Fri May 8 2020

OKZ004>048-050>052-TXZ083>090-090715-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
208 AM CDT Fri May 8 2020

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight...

.Thunderstorms...
A line of strong to severe storms will continue to move quickly
across parts of southern and southeastern Oklahoma this morning.
These storms will be capable of producing hail up to the size of
quarters, wind gusts of 60 to 80 mph and torrential rainfall. These
storms are expected to move south and east of the area by 6 am.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

.Thunderstorms...
There will be a chance of storms again from Monday through
Wednesday. The risk of severe storms will be low on Monday, then
begin to increase each day.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, May 8, 2:55 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
255 AM CDT FRI MAY 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 AM     HAIL             7 N RINGLING            34.28N 97.59W
05/08/2020  E1.75 INCH       JEFFERSON          OK   LAW ENFORCEMENT

            RELAYED THROUGH NWSCHAT.

&&
Local storm report, May 8, 2:58 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
258 AM CDT FRI MAY 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 AM     HAIL             HEALDTON                34.23N 97.49W
05/08/2020  E1.50 INCH       CARTER             OK   EMERGENCY MNGR

            RELAYED THROUGH NWSCHAT.

&&
Local storm report, May 8, 3:06 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
306 AM CDT FRI MAY 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 AM     TSTM WND GST     CADDO                   34.13N 96.26W
05/08/2020  E60 MPH          BRYAN              OK   EMERGENCY MNGR

            RELAYED THROUGH NWSCHAT.

&&
Local storm report, May 8, 3:08 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
308 AM CDT FRI MAY 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 AM     TSTM WND DMG     ATOKA                   34.38N 96.13W
05/08/2020                   ATOKA              OK   EMERGENCY MNGR

            REPORTS OF A TREE ON A HOUSE ON E 1ST.
            ADDITIONAL REPORTS OF MULTIPLE POWER POLES
            DOWN OR BROKE.

&&
Local storm report, May 8, 3:11 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
311 AM CDT FRI MAY 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 AM     TSTM WND DMG     4 S LANE                34.24N 95.99W
05/08/2020                   ATOKA              OK   TRAINED SPOTTER

            BACK PORCH TIN AWNING TORN OFF, FREEZER
            MOVED OFF PORCH.

&&
Local storm report, May 8, 3:12 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
312 AM CDT FRI MAY 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     TSTM WND GST     1 WNW LANE              34.30N 96.00W
05/08/2020  M75 MPH          ATOKA              OK   MESONET

&&

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:25 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor, Wichita, Wilbarger50 min
May 7, 8:10 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor, Clay65 min
May 7, 7:01 PM CDTSevere Thunderstorm WarningOUNCaddo, Kiowa, Washita29 min
May 7, 8:31 PM CDTSpecial Weather StatementOUNTillman29 min
May 7, 9:07 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Kiowa, Tillman27 min
May 7, 9:17 PM CDTSevere Thunderstorm WarningOUNHarper, Woods, Woodward43 min
May 7, 9:55 PM CDTSevere Thunderstorm WarningOUNMajor, Woods, Woodward50 min
May 7, 9:57 PM CDTSpecial Weather StatementOUNHarper33 min
May 7, 10:09 PM CDTSpecial Weather StatementOUNPottawatomie36 min
May 7, 10:33 PM CDTSpecial Weather StatementOUNMcClain27 min
May 7, 10:39 PM CDTSevere Thunderstorm WarningOUNCuster, Dewey, Ellis, Roger Mills51 min
May 7, 10:40 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Major50 min
May 7, 10:56 PM CDTSpecial Weather StatementOUNBlaine34 min
May 7, 11:00 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills30 min
May 7, 11:12 PM CDTSpecial Weather StatementOUNPottawatomie33 min
May 7, 11:16 PM CDTSevere Thunderstorm WarningOUNBlaine, Kingfisher29 min
May 7, 11:17 PM CDTSpecial Weather StatementOUNCarter28 min
May 7, 11:18 PM CDTSpecial Weather StatementOUNOklahoma27 min
May 7, 11:25 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Ellis, Roger Mills, Washita50 min
May 7, 11:28 PM CDTSpecial Weather StatementOUNCuster32 min
May 7, 11:31 PM CDTAreal Flood AdvisoryOUNDewey, Ellis, Roger Mills3 hr
May 7, 11:32 PM CDTSpecial Weather StatementOUNCanadian28 min
May 7, 11:44 PM CDTSpecial Weather StatementOUNLincoln31 min
May 7, 11:44 PM CDTSevere Thunderstorm WarningOUNNoble, Payne36 min
May 8, 12:02 AM CDTSpecial Weather StatementOUNCanadian, Oklahoma28 min
May 8, 12:08 AM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Washita52 min
May 8, 12:10 AM CDTSevere Thunderstorm WarningOUNCanadian50 min
May 8, 12:15 AM CDTSpecial Weather StatementOUNSeminole45 min
May 8, 12:22 AM CDTAreal Flood AdvisoryOUNCanadian, Oklahoma3 hr
May 8, 12:32 AM CDTSpecial Weather StatementOUNOklahoma28 min
May 8, 12:34 AM CDTSpecial Weather StatementOUNGrady26 min
May 8, 12:40 AM CDTSevere Thunderstorm WarningOUNCanadian, Grady38 min
May 8, 12:45 AM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Kiowa, Washita45 min
May 8, 1:01 AM CDTSevere Thunderstorm WarningOUNCleveland, McClain59 min
May 8, 1:09 AM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, Grady, McClain, Oklahoma3 hr
May 8, 1:19 AM CDTSevere Thunderstorm WarningOUNCaddo, Grady26 min
May 8, 1:27 AM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Cotton, Stephens48 min
May 8, 1:31 AM CDTSevere Thunderstorm WarningOUNCleveland, Garvin, McClain, Pontotoc, Pottawatomie, Seminole44 min
May 8, 1:45 AM CDTSevere Thunderstorm WarningOUNGarvin, Grady, McClain30 min
May 8, 1:58 AM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Hughes, Pontotoc, Seminole62 min
May 8, 2:02 AM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Johnston, Murray, Pontotoc43 min
May 8, 2:13 AM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Murray, Stephens47 min
May 8, 2:30 AM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Carter, Coal, Johnston, Marshall and 2 more60 min
May 8, 2:57 AM CDTSevere Thunderstorm WarningOUNCarter, Love, Marshall63 min
May 8, 3:00 AM CDTSevere Thunderstorm WarningOUNAtoka15 min
May 8, 3:29 AM CDTSpecial Weather StatementOUNBryan31 min

Nearby

Wind Advisories in Texas, 2020Wind Advisories in Oklahoma, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.